Log in
Asthma UK community forum
11,911 members17,945 posts

Today is the last day

Wish me luck today's my last day of taking this horrible drug. Never again will i take it long term ruined the last 3 month of my life.

31 Replies
oldestnewest

Good luck to you. I hope you’ll start to feel better without the dreaded Pred. It’s sad when the side effects of a medication seem worse than the condition they were supposed to be treating in the first place.

5 likes
Reply

Hope you start to feel better I hate the dreaded preds I am on a taper dose

2 likes
Reply

Thanks very very both, I was a little unsure about the quick taper my respiratory medicine doc told me to do. So far so good. 8 days at 10mg every other day then 5mg every other day and then stop. Today is day 16. The only real side effects ibhave had are psychological. Increased anxiety. Hoping it will calm down soon.

1 like
Reply

Good luck to you hun i have been on long term steroids for 2 and half years now and have got steroid induced diabetes and brittle bones because of them but its a no win situation take them and it helps u breathe but horrible side effects dont take them and u cant u just cant win

Good luck

1 like
Reply

Thanks kelshaw.

Sorry to hear about the effects it's gave you. It's a bloody horrible drug isn't it. I must of been on them for over 14 weeks now started off on 10mg day then went up to 40mg for a week then back down. I was effecting my blood sugar and things.

Reply

Deansamson

Yes they are ruthless really hope tou stay off them cause more problems and thwn its harder ro get off

1 like
Reply

Yeah I only normally use them for 5 days or less from the docs but this asthma specialist put me on the long term wish I had said no now ha

Reply

Good luck and I hope you feel better without the dreaded steriods. I have been on them for over 10 years!!! Doubt I'll ever be free of them now. But its good to know some people do escape!

Reply

Thanks alot. They only made my asthma marginally better deffinetly not worth the site effect. I wonder how long they take to clean your system? Thanks

2 likes
Reply

Im not sure how long it takes for them to be out of your system. I know if I dont take mine on time within a few hours I'll start to struggle, so maybe its not very long. Im sure you will feel better after a few days.

Reply

10 years is a long time. I can't believe they get people to stay on them for that long.

Reply

I know. Prior to that I spent 3 years on and off them. Sadly they are the only things that work for me but at least I'm still here to tell the tale, the alternative doesnt appeal to me at all! They do have some awful side effects, mood swings, weight gain, moon face, the list goes on, so if you can taper down and then be free of them go for it. One day one of these new biologicals will work for me and maybe Ill have a drink or two celebrate. 😀

1 like
Reply

Good luck Dean. I fully get how you feel. I told my GP I have to do everything to avoid taking them again as I truly think I will end up in a psychiatric hospital if I do. The anxiety, palpations, insomnia and unreasonableness make me feel beyond crazy. I can’t make decisions and doubt my whole life. It’s so hard on those around me too x

Reply

Are you off them now?

Reply

Yes thankfully, probably took me 4 months to feel calm and stable again though!

Reply

Can i Ask did you feel light headed and dizzy coming off them. This just adds to the anxiety for me.

Reply

Yes I did. My respiratory nurse advised me to blow into a brown paper bag when that happened and it really helped. I know it sounds odd but looking back I think part of it was my paranoid anxiety (steroid driven) fear that the steroids were helping my breathing and if I stopped I wouldn’t be able to breathe so I then overfocused on my breathing and then became dizzy and lightheaded.

Reply

Good luck to you. I hope that you are fine when you stop the Pred. For me it’s been a life saver when my asthma has been severe and the only side effect has been severe bloating but I have heard of other people’s experiences that haven’t been positive. My taper was quite fast Compared with others and I’m fine now I hope that you are the same so all the best 😊

1 like
Reply

Can i Ask What your taper was? Did you get any side effects when you stopped?

Reply

I tapered from 30 mgs to nothing in six weeks. I wanted to finish before i started my injections and my only side effect was abdominal bloating. After two months of Mepo injections my eosinophils have reduced and my asthma although not disappeared by any means is Improving steadily

Reply

That's great news! I hope you feel better for it. I also struggle with the psychological impact of these drugs (anxiety, insomnia) and will be glad to come off them.

1 like
Reply

Have you done anything about the anxiety etc. It's a strange feeling I can't stand it. Thanks

Reply

There are lots of things you can do to help with anxiety but for me the thing that helped was just to stop, acknowledge it and let it happen. The more I fight it or try to 'make it better' the worse it gets.

1 like
Reply

Mine doesn't seem to be in bouts anymore. I feel as if I'm constantly thinking about it which makes it worse. I try to not think about it and keep busy. Ibwont know whether it's a issue with my adrenals or it's just me now.

Reply

I think it takes a while for the steroids to leave your system. Hopefully, when they do you'll start to feel better. Might also be worth a trip to the GP. I was referred to a wellbeing hub who provide lots of support. Also, exercise is great, it releases lots of good endorphins but I know it's not always possible with asthma.

Reply

Unfortunately I would love to say that but without them I would probably not be here. I have been on them for over 2 years but have not managed to get below 10mg. Usually end up back in hospital. I wish this?Was not the case as they do have horrendous side effects but gay o am here. Hope it goes better for you x

1 like
Reply

Thanks alot. The side effect totally out weigh the benefits.

Reply

When I had my previous cold I took Night Nurse tablets before going to bed. I only got to the top of the stairs when I felt I couldn't breath, but manage to phone 999 for an ambulance. After the girls sorted me out, one remarked I shouldn't take them ass they contained ephedrine, apparently a 'no-no' for asthma sufferers. On seeing my doctor, I was put on predisolone by my doctor 'in case I developed a cold', the following day I got another cold! I didn't like the taste, but to me its 'medicine' so it doesn't taste nice. But, my digestive system appeared to be altered and I went a whole week on the drug not wanting to touch alcohol which for a 5 pint a day real ale drinker was unbelievable!!

1 like
Reply

Haha they do have there good points ha

Reply

I was on the white pred i was dizzy as could be threw them away back in again more pred in A and E but then went to my local gp and he put me on the red ons which are coated the white ones come in with a bang , they are all bad any way going to herbalist nut after Christmas did u try giving up all milk and wheat products working slowly for a friend of mine 3 months before he saw real improvement

Reply

I have been off it almost 7 days. The only side effect I have are dizziness and now and then fingers crossed. The anxiety is still there a little but it is getting better. Hopefully my adrenals are on the mend

Reply

You may also like...